Turnpike Set Analysis in Stochastic Manufacturing Systems with Long-Run Average Cost

Optimal Control and Partial Differential Equations in Honour of Professor Alain Bensoussan’s 60th Birthday, J.L. Menaldi, E. Rofman, and A. Sulem (Eds.), IOS Press, Amsterdam, 2001, 414-423

10 Pages Posted: 5 Jun 2020

See all articles by Suresh Sethi

Suresh Sethi

University of Texas at Dallas - Naveen Jindal School of Management

Houmin Yan

City University of Hong Kong (CityU) - Faculty of Business

Hanqin Zhang

Institute of Applied Mathematics Academia Sinica

Qing Zhang

Department of Mathematics, University of Georgia

Date Written: 2001

Abstract

This paper considers an optimal production planning problem for an infinite horizon stochastic manufacturing system with long-run average cost criterion. The optimal feedback control is characterized by turnpike sets with the aid of viscosity solutions to the dynamic programming equations. The structure of the turnpike sets is analyzed. It is shown that the turnpike sets exhibit the monotone property with respect to the system's production capacity.

Keywords: Stochastic production planning; turnpike set; dynamic programming; long-run average cost

JEL Classification: C61, M11, M20

Suggested Citation

Sethi, Suresh and Yan, Houmin and Zhang, Hanqin and Zhang, Qing, Turnpike Set Analysis in Stochastic Manufacturing Systems with Long-Run Average Cost (2001). Optimal Control and Partial Differential Equations in Honour of Professor Alain Bensoussan’s 60th Birthday, J.L. Menaldi, E. Rofman, and A. Sulem (Eds.), IOS Press, Amsterdam, 2001, 414-423, Available at SSRN: https://ssrn.com/abstract=3577122

Suresh Sethi (Contact Author)

University of Texas at Dallas - Naveen Jindal School of Management ( email )

800 W. Campbell Road, SM30
Richardson, TX 75080-3021
United States

Houmin Yan

City University of Hong Kong (CityU) - Faculty of Business ( email )

Tat Chee Avenue, Kowloon, Hong Kong SAR
Kowloon
Hong Kong

Hanqin Zhang

Institute of Applied Mathematics Academia Sinica ( email )

Beijing, 100080
China

Qing Zhang

Department of Mathematics, University of Georgia ( email )

Athens, GA 30602-6254
United States

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
6
Abstract Views
102
PlumX Metrics